Copyright 2015 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
A 55-year-old woman diagnosed with invasive ductal carcinoma of the left breast (T3N1M0, stage IIIA) in December 2012 was treated with neoadjuvant chemotherapy comprising docetaxel (75 mg/m2) and trastuzumab (8 mg/kg initially, then 6 mg/kg every 3 weeks), followed by 3 courses of epirubicin (90 mg/m2) and cyclophosphamide (600 mg/m2), prior to modified radical mastectomy of the left breast. In September 2013, she began receiving trastuzumab treatment and received adjuvant radiotherapy (5000 Gy in 25 fractions) 1 month later. In June 2014, she developed a generalized nonpruritic, nontender rash, without fevers or other constitutional symptoms. Physical examination showed multiple red-brown plaques and papules of various sizes on the chest, abdomen, back, and limbs (Figure 1). Laboratory evaluation revealed pancytopenia (white blood cells, 1460/μL; hemoglobin, 8.3 g/dL; and platelets, 99 000/μL [leukocyte differential: 0% blasts, 0% promyeloctes, 0% myelocytes, 0% metamyelocytes, 0% banded neutrophils, 30.1% segmented neutrophils, 4.1% eosinophils, 0.7% basophils, 0.7% monocytes, 64.4% lymphocytes]). A follow-up computed tomography scan of the chest and abdomen showed no evidence of local recurrence or distant metastasis.
Chiu H, Huang H. Red-Brown Plaques and Papules in a Patient With Breast Cancer. JAMA. 2015;314(20):2182-2183. doi:10.1001/jama.2015.10953